# SDR AALA961571

- Difficulty date: October 27, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N496AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49734
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Dirty
- Location: Cabin
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ORD - FLT 435 - AFTER TAKEOFF ORD DURING CLIMB-OUT, FOUL ODOR ENTERED COCKPIT AND ODOR/SMOKE NOTED IN CABIN.  AIRCRAFT RETURNED TO ORD AND LANDED WITHOUT INCIDENT.  CHECKED BOTH ENGINES AND NOTED POSSIBLE BIRD STRIKE TO RIGHT ENGINE.  ACCOMPLISHED BORESCOPE OF RIGHT ENGINE WITH NO DEFECTS FOUND.  REPLACED LEFT AND RIGHT COALESCER BAGS AND ACCOMPLISHED GRUOND RUN OF BOTH ENGINES, APUT AND BOTH PACKS WITH NO DEFECTS, SMOKE OR ODOR NOTED.  SYSTEM GROUND CHECKED NORMAL OPERATION AND AIRCRAFT RETURNED TO SERVICE.  (M)
